MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 08H00-03
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available information was included.Additional details are not available.An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
During installation after downloading the aos firmware on the cell-dyn sapphire analyzer, upon restarting the instrument there was a burning smell from the machine and visible smoke.The instrument was shut down.On the data station, error 1421 laser current too high.The analyzer was not installed at the customer site.No injuries occurred.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs and a review of labeling.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.A definite cause was not identified, a few factors relating to the laser current, optics bench alignment and/or motion controller power supply could have cause the sim 1421 error.The analyzer was deinstalled.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.

Brand Name
CELL-DYN SAPPHIRE ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key8209326
Report Number2919069-2019-00001
Device Sequence Number1670618
Product Code GKZ
UDI-Device Identifier00380740016623
UDI-Public00380740016623
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1